ArticleCureus2026
Cardiomyopathy Following Olanzapine Use in an Octogenarian: A Case Report and Literature Review.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Olanzapine is a widely prescribed second-generation antipsychotic. We report the case of an 81-year-old woman with hypertension, type 2 diabetes mellitus, osteoporosis, and long-term olanzapine use who presented with progressive dyspnea, orthopnea, paroxysmal nocturnal dyspnea, lower extremity edema, and palpitations. Transthoracic echocardiography demonstrated four-chamber dilation, global left ventricular hypokinesis, and a reduced left ventricular ejection fraction (LVEF) of 30-35%. Coronary angiography revealed normal coronary arteries. After initiation of guideline-directed medical therapy for heart failure and discontinuation of olanzapine because of suspected drug-associated cardiomyopathy, the patient clinically stabilized. At outpatient follow-up, transthoracic echocardiography demonstrated partial recovery of left ventricular systolic function, with the LVEF improving to 40.77%. This case emphasizes the necessity of considering medication-associated cardiomyopathy in the differential diagnosis of new-onset nonischemic heart failure, particularly in patients receiving long-term antipsychotic therapy. Early recognition of cardiotoxicity and withdrawal of the offending agent may improve clinical outcomes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.